MAUDE Adverse Event Report: CORDIS CORPORATION OUTBACK ELITE 80CM RE-ENTRY; CATHETER FOR CROSSING TOTAL OCCLUSIONS

CORDIS CORPORATION OUTBACK ELITE 80CM RE-ENTRY; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number OTB59080A
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.  additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
Before used on the patient, it was reported that the outback elite 80cm re-entry was faulty.Additional information was received and the needle deployed but would not retract back.There was no patient injury.The product was flushed correctly.Once flushed, the needle would not retract again so the device was not used in the patient.This is the first time this has happened in this centre.No other information was provided.
 
Additional Manufacturer Narrative
It was reported that before use on the patient, the outback elite 80cm re-entry was faulty.Additional information was received and the needle deployed but would not retract back.There was no patient injury.The product was flushed correctly.Once flushed, the needle would not retract again so the device was not used in the patient.This is the first time this has happened in this center.No other information was provided.One non-sterile outback elite 80cm re-entry was received coiled inside a plastic bag.The cannula was received fully deployed.The catheter measured 80.3 cm length.Needle cannula deployment measured 8mm length.The length of the catheter was within specification.No other anomalies were noted in the device.Functional analysis was performed.The cannula was retracted and advanced several times via distal movement of the deployment slider.The device performed properly according to specification.A review of the manufacturing documentation associated with lot 17301452 was performed and it was found that 1 defective unit was rejected during the assembly of this lot.  the ¿cannula/needle (outback only) - retraction difficulty-unable to¿ reported by the customer was not confirmed as the cannula was successfully retracted and advanced several times.The exact cause of the reported condition could not be conclusively determined.The product instructions for use (ifu) cautions the user that excessive calcification at the site of re-entry may impair the device¿s performance.It instructs the user to retract the cannula tip into the device by fully retracting the handle deployment slide until it stops.The user is then to release the handle deployment slide button to lock the deployment slide in the retracted position.The user is then instructed to ensure that the cannula tip is fully retracted into the catheter lateral port and the handle deployment slide is locked, prior to withdrawing the catheter over the guidewire.Neither the product analysis nor the manufacturing records review suggests that the event experienced by the customer could be related to the manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
OUTBACK ELITE 80CM RE-ENTRY
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key6594050
Report Number9616099-2017-01126
Device Sequence Number1123228
Product Code PDU
UDI-Device Identifier20705032067567
UDI-Public20705032067567
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K150836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Model NumberOTB59080A
Device Catalogue NumberOTB59080A
Device Lot Number17301452
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2017
Distributor Facility Aware Date05/03/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/26/2017
Supplement Report FDA Received Date06/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1